Integral Equations and Operator Theory

, Volume 76, Issue 1, pp 39–53 | Cite as

On the Isomorphism Question for Complete Pick Multiplier Algebras

  • Matt Kerr
  • John E. McCarthy
  • Orr Moshe ShalitEmail author


Every multiplier algebra of an irreducible complete Pick kernel arises as the restriction algebra \({\mathcal{M}_V = \{f \big|_V : f \in \mathcal{M}_d\}}\) , where d is some integer or \({\infty, \mathcal{M}_d}\) is the multiplier algebra of the Drury-Arveson space \({H^2_d}\) , and V is a subvariety of the unit ball. For finite dimensional d it is known that, under mild assumptions, every isomorphism between two such algebras \({\mathcal{M}_V}\) and \({\mathcal{M}_W}\) is induced by a biholomorphism between W and V. In this paper we consider the converse, and obtain positive results in two directions. The first deals with the case where V is the proper image of a finite Riemann surface. The second deals with the case where V is a disjoint union of varieties.

Mathematics Subject Classification (2010)

30H50 47B32 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Agler J., McCarthy J.E.: Complete Nevanlinna-Pick kernels. J. Funct. Anal. 175(1), 111–124 (2000)MathSciNetzbMATHCrossRefGoogle Scholar
  2. 2.
    Agler, J., McCarthy, J.E.: Nevanlinna-Pick kernels and localization. In: Gheondea, A., Gologan, R.N., Timotin, D. (eds.) Proceedings of 17th International Conference on Operator Theory at Timisoara, 1998, pp. 1–20. Theta Foundation, Bucharest (2000)Google Scholar
  3. 3.
    Agler, J., McCarthy, J.E.: Pick interpolation and Hilbert function spaces. American Mathematical Society, Providence (2002)Google Scholar
  4. 4.
    Agler J., McCarthy J.E.: Hyperbolic algebraic and analytic curves. Indiana Math. J. 56(6), 2899–2933 (2007)MathSciNetzbMATHCrossRefGoogle Scholar
  5. 5.
    Ahern P., Sarason D.: The H p spaces of a class of function algebras. Acta Math. 117, 123–163 (1967)MathSciNetzbMATHCrossRefGoogle Scholar
  6. 6.
    Alpay D., Putinar M., Vinnikov V.: A Hilbert space approach to bounded analytic extension in the ball. Commun. Pure Appl. Anal. 2(2), 139–145 (2003)MathSciNetzbMATHCrossRefGoogle Scholar
  7. 7.
    Arcozzi N., Rochberg R., Sawyer E.: Carleson measures for the Drury-Arveson Hardy space and other Besov-Sobolev spaces on complex balls. Adv. Math. 218(4), 1107–1180 (2008)MathSciNetzbMATHCrossRefGoogle Scholar
  8. 8.
    Arveson W.B.: Subalgebras of C*-algebras III: multivariable operator theory. Acta Math. 181, 159–228 (1998)MathSciNetzbMATHCrossRefGoogle Scholar
  9. 9.
    Bers L.: On rings of analytic functions. Bull. Am. Math. Soc. 54, 311–315 (1948)MathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    Davidson, K.R., Ramsey, C., Shalit, O.M.: Operator algebras for analytic varieties. Trans. Amer. Math. Soc. (2013, To appear)Google Scholar
  11. 11.
    Davidson K.R., Ramsey C., Shalit O.M.: The isomorphism problem for some universal operator algebras. Adv. Math. 228, 167–218 (2011)MathSciNetzbMATHCrossRefGoogle Scholar
  12. 12.
    Drury, S.W.: Remarks on von Neumann’s inequality. In: Blei, R.C., Sidney, S.J. (eds.) Banach spaces, Harmonic analysis, and Probabilitytheory, Lecture notes in Math., vol. 995, pp. 14–32. Springer, Berlin, (1983)Google Scholar
  13. 13.
    Fay J.D.: Theta functions on Riemann Surfaces. Number 352 in LNMS. Springer, New York (1973)Google Scholar
  14. 14.
    Gunning R., Rossi H.: Analytic functions of several complex variables. Prentice-Hall, Englewood Cliffs (1965)zbMATHGoogle Scholar
  15. 15.
    Hartshorne R.: Algebraic geometry. Springer, New York (1977)zbMATHCrossRefGoogle Scholar
  16. 16.
    Hartz M.: Topological isomorphisms for some universal operator algebras. J. Funct. Anal. 263(11), 3564–3587 (2012)MathSciNetzbMATHCrossRefGoogle Scholar
  17. 17.
    Paulsen V.I.: Completely bounded maps and operator algebras. Cambridge University Press, Cambridge (2002)zbMATHGoogle Scholar
  18. 18.
    Popescu G.: Von Neumann inequality for \({(B(\mathcal{H})^n)1}\) . Math. Scand. 68, 292–304 (1991)MathSciNetzbMATHGoogle Scholar
  19. 19.
    Stout E.L.: On some algebras of functions on finite open Riemann surfaces. Math. Z. 92, 366–379 (1966)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Wermer J.: Analytic disks in maximal ideal spaces. Amer. J. Math. 86, 161–170 (1964)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Basel 2013

Authors and Affiliations

  • Matt Kerr
    • 1
  • John E. McCarthy
    • 1
  • Orr Moshe Shalit
    • 2
    Email author
  1. 1.Washington UniversitySt. LouisUSA
  2. 2.Ben-Gurion University of the NegevBe’er-ShevaIsrael

Personalised recommendations